MAUDE Adverse Event Report: BD KIESTRA LAB AUTOMATION BD KIESTRA¿ IDENTIFA; SEE H11

BD KIESTRA LAB AUTOMATION BD KIESTRA¿ IDENTIFA; SEE H11
Catalog Number 444063
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2.Additional medical device type: qqv.Common device name: automated system for sample preparation and identification of microorganisms from cultured isolates by mass spectrometry g5.Additional 510k: k222563.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that four specimens that were prepared on the bd kiestra¿ identifa gave false identification results: enterococci was identified as staphylococcus.Enterococci was identified as ecoli.Proteus was identified as staph.Hemolyticus.E.Coli was identified as str.Constellatus there was no report of patient impact.
 
Additional Manufacturer Narrative
H.6.Investigation summary: this statement is to summarize the investigation of a complaint involving the bd kiestra identifa.According to the information provided, the customer reported that the maldi system gave incorrect bacterial identifications after the target plate was removed from the identifa system.These misidentifications were confirmed by comparing the maldi results with manual verification using the vitek system, which provided the correct bacterial strains.During the investigation, the field service engineer (fse) confirmed that the maldi system had previously produced incorrect results for several isolates.The fse performed maintenance on the device.Upon re-evaluation, the issue could not be reproduced, and no new occurrences were reported.Based on this, the case was closed.Following this action, no further issues were encountered.Based on the investigation, this case has been assessed as confirmed for a bd quality issue.No new trends, risks, or hazards were identified as a result of this complaint.The issue in this complaint does not require the initiation of a corrective and preventative action (capa).A design history record (dhr) review is not required for this complaint.The complaint was evaluated via other elements of the investigation.The results of this evaluation have not identified any new hazards, new risks, or specific trends.Bd quality will continue to closely monitor trends associated with this issue.
 
Event or Problem Description
It was reported that four specimens that were prepared on the bd kiestra¿ identifa gave false identification results: enterococci was identified as staphylococcus enterococci was identified as ecoli proteus was identified as staph.Hemolyticus e.Coli was identified as str.Constellatus there was no report of patient impact.

Brand Name
BD KIESTRA¿ IDENTIFA
Common Device Name
SEE H11
Manufacturer (Section D)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten
NL 
Manufacturer (Section G)
BD KIESTRA LAB AUTOMATION
6 marconilaan
drachten
NL  
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20887263
Report Number3010141591-2024-00008
Device Sequence Number18403062
Product Code QBN
UDI-Device Identifier00382904440633
UDI-Public(01)00382904440633(11)210414
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K191964
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number444063
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer07/28/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown